Alert archive / Wisconsin / Beach Hazards Statements in 2025
Beach Hazards Statement 2, NWS Green Bay, WI
NWS Green Bay, WI issued this beach hazards statement at Jun 1, 2025, 2:19 PM CDT for Door County, Kewaunee County, Manitowoc County, Wisconsin. It took effect at Jun 2, 2025, 5:00 PM CDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2025, 2:19 PM CDT (19:19 UTC)
- In effect from
- Jun 2, 2025, 5:00 PM CDT
- Expired
- Jun 4, 2025, 1:00 AM CDT
- In force
- 32 hr
- Issued by
- NWS Green Bay, WI
Counties Door County, WI, Kewaunee County, WI, Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.3 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
317 WHUS43 KGRB 011919 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 219 PM CDT Sun Jun 1 2025 WIZ022-040-050-020330- /O.NEW.KGRB.BH.S.0002.250602T1900Z-250604T0000Z/ Door-Kewaunee-Manitowoc- 219 PM CDT Sun Jun 1 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING... * WHAT...High waves and dangerous currents expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...From Monday afternoon through Tuesday evening. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ mpc
8 follow-up statements
432 WHUS43 KGRB 020142 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 842 PM CDT Sun Jun 1 2025 WIZ022-040-050-020945- /O.CON.KGRB.BH.S.0002.250602T1900Z-250604T0000Z/ Door-Kewaunee-Manitowoc- 842 PM CDT Sun Jun 1 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING... * WHAT...High waves and dangerous currents expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...From Monday afternoon through Tuesday evening. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
099 WHUS43 KGRB 020831 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 331 AM CDT Mon Jun 2 2025 WIZ022-040-050-021645- /O.EXT.KGRB.BH.S.0002.250602T2200Z-250604T0600Z/ Door-Kewaunee-Manitowoc- 331 AM CDT Mon Jun 2 2025 ...BEACH HAZARDS STATEMENT NOW IN EFFECT FROM LATE THIS AFTERNOON THROUGH LATE TUESDAY NIGHT... * WHAT...High waves and dangerous currents expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...From late this afternoon through late Tuesday night. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include...Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Crescent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Kieckbusch
014 WHUS43 KGRB 021519 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 1019 AM CDT Mon Jun 2 2025 WIZ022-040-050-030300- /O.CON.KGRB.BH.S.0002.250602T2200Z-250604T0600Z/ Door-Kewaunee-Manitowoc- 1019 AM CDT Mon Jun 2 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 5 PM CDT THIS AFTERNOON THROUGH LATE TUESDAY NIGHT... * WHAT...High waves and dangerous currents expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...From 5 PM CDT this afternoon through late Tuesday night. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
473 WHUS43 KGRB 021847 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 147 PM CDT Mon Jun 2 2025 WIZ022-040-050-030300- /O.CON.KGRB.BH.S.0002.250602T2200Z-250604T0600Z/ Door-Kewaunee-Manitowoc- 147 PM CDT Mon Jun 2 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 5 PM CDT THIS AFTERNOON THROUGH LATE TUESDAY NIGHT... * WHAT...High waves and dangerous currents expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...From 5 PM CDT this afternoon through late Tuesday night. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ mpc
376 WHUS43 KGRB 030156 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 856 PM CDT Mon Jun 2 2025 WIZ022-040-050-031000- /O.CON.KGRB.BH.S.0002.000000T0000Z-250604T0600Z/ Door-Kewaunee-Manitowoc- 856 PM CDT Mon Jun 2 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TUESDAY NIGHT... * WHAT...High waves and dangerous currents expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...Through late Tuesday night. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
302 WHUS43 KGRB 030932 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 432 AM CDT Tue Jun 3 2025 WIZ022-040-050-031745- /O.CON.KGRB.BH.S.0002.000000T0000Z-250604T0600Z/ Door-Kewaunee-Manitowoc- 432 AM CDT Tue Jun 3 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...High waves and dangerous currents expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...Through late tonight. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
465 WHUS43 KGRB 031543 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 1043 AM CDT Tue Jun 3 2025 WIZ022-040-050-032345- /O.CON.KGRB.BH.S.0002.000000T0000Z-250604T0600Z/ Door-Kewaunee-Manitowoc- 1043 AM CDT Tue Jun 3 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * WHAT...High waves and dangerous currents expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...Through late tonight. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Kruk
376 WHUS43 KGRB 032358 CFWGRB Coastal Hazard Message National Weather Service Green Bay WI 658 PM CDT Tue Jun 3 2025 WIZ022-040-050-040600- /O.CON.KGRB.BH.S.0002.000000T0000Z-250604T0600Z/ Door-Kewaunee-Manitowoc- 658 PM CDT Tue Jun 3 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY... * WHAT...High waves and dangerous currents expected. * WHERE...Beaches along Lake Michigan in Door, Kewaunee and Manitowoc Counties. * WHEN...Until 1 AM CDT Wednesday. * IMPACTS...Dangerous swimming conditions are expected. Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Several beaches that will be most susceptible to the dangerous swimming conditions include... Rock Island State Beach, Baileys Harbor beaches and Whitefish Dunes Beach in Door County. Cresent Beach and City of Kewaunee Beach in Kewaunee County. Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ JLA
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this beach hazards statement went out at Jun 1, 2:15 PM CDT, 4 minutes earlier. Its key messages:
- Elevated wildfire smoke will lead to hazy skies through Tuesday night. The smoke may reach the surface at times from Monday afternoon through Tuesday night, but confidence is low regarding how widespread the smoke will be.
- Elevated fire weather conditions continue across mainly northern WI through early this evening and also on Monday due to warm temperatures and low humidity.
- Increasing south winds and building waves will result in hazardous conditions for small craft on Lake Michigan from Monday afternoon through Tuesday night. Dangerous swimming conditions will also develop on Lake Michigan beaches from Monday afternoon into Tuesday Night.
- Showers/thunderstorms are expected Tuesday into Tuesday night. There is a marginal risk of excessive rainfall (urban flooding) and severe thunderstorms.
Area forecast discussion, Jun 1, 2:15 PM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 215 PM CDT Sun Jun 1 2025 Forecast discussion for routine afternoon forecast issuance .KEY MESSAGES... - Elevated wildfire smoke will lead to hazy skies through Tuesday night. The smoke may reach the surface at times from Monday afternoon through Tuesday night, but confidence is low regarding how widespread the smoke will be. - Elevated fire weather conditions continue across mainly northern WI through early this evening and also on Monday due to warm temperatures and low humidity. - Increasing south winds and building waves will result in hazardous conditions for small craft on Lake Michigan from Monday afternoon through Tuesday night. Dangerous swimming conditions will also develop on Lake Michigan beaches from Monday afternoon into Tuesday Night. - Showers/thunderstorms are expected Tuesday into Tuesday night. There is a marginal risk of excessive rainfall (urban flooding) and severe thunderstorms. && .DISCUSSION... Issued at 215 PM CDT Sun Jun 1 2025 Short Term...Tonight...Monday...and Monday Night The latest RAP analysis and satellite/radar imagery show surface high pressure stretching across the western Great Lakes and Ohio Valley early this afternoon. Other than hazy sunshine from smoke aloft in the atmosphere, skies are clear across the region. Looking upstream, lower visibilities reside across eastern North Dakota to central Iowa where smoke is reaching the surface. The next cold front is moving east across eastern Montana and due to move into the region on Tuesday. Forecast concerns revolve around near surface smoke potential and thunderstorm potential through Monday night. Surface Smoke Potential: While hazy skies will continue due to smoke aloft through Monday night, potential for near surface smoke doesn't return to north-central WI until late tonight or Monday morning and eastern WI on Monday afternoon or evening. It seems like the potential for greatest impacts would occur late Monday afternoon into Monday night, but this is highly uncertain. Indications would suggest that the most likely impacts would be patchy at this time. So added patchy smoke to the forecast. Thunderstorm Potential: Warm advection will increase tonight across the western Great Lakes. Due to abundant dry air across the region, chances for rain will remain over the Lake Superior and northern Upper Peninsula where saturation and lift are more robust. The front will advance into the northern Mississippi Valley on Monday and into northwest Wisconsin on Monday night. Forecast soundings remain quite dry on Monday across northeast WI, so kept the area dry. But increasing large-scale ascent and moisture will bring a chance of rain into north-central WI after midnight on Monday night. No severe weather is expected. Temperatures: Will be trending warmer over the next 36 hours. Remained on the cold side of guidance tonight due to light winds and mostly clear skies, but no threat of frost with lows in the 40s and 50s. Highs on Monday will be in the 80s away from Lake Michigan. Fire Weather: Elevated fire weather conditions will continue through early evening over north-central and far northeast WI where minimum humidities will bottom out in the 20-30% range. After good humidity recovery tonight, warming temps combined with gusty winds to 20 kts and minimum afternoon humidities around 30% will lead to elevated fire weather conditions on Monday. Coordination with the DNR revealed they are concern about areas along and north of Hwy 8 (Rhinelander to Iron Mountain), which are on the verge of green up. Will pass along to mid-shift to issue a SPS for Monday. Long Term...Tuesday Through Sunday Focus in this part of the forecast remains on the weather impacts from Monday night through Tuesday night when a potent cold front moves across the region. Potential impacts include excessive rainfall and severe weather from thunderstorms, high waves, dangerous currents on Lake Michigan. Thunderstorm potential: Height falls across the northern Plains will push a strong cold front across the region on Tuesday. Timing of the front has changed little over the past 24 hours, reaching north-central Wisconsin around midday and eastern WI in the afternoon. Decent moisture convergence, mid-level fgen, and high precipitable water values 200% of normal will accompany the front, which will lead to a high chance of rain (greater than 80%) across the region. While not excessive, instability of 500 to 1000 j/kg will lead to a chance of thunderstorms. Most guidance paints a picture of the heaviest precip would lie post-frontal. Therefore expect precip to arrive in the morning over north-central WI and end of northeast WI by late Tue night. Severe Weather and Excessive Rainfall Potential: Despite favorable dynamics from a strong and broad low level jet, QG forcing from the upper trough, and convergence along the front, severe weather chances remain difficult to decipher. This is mainly due to uncertainty with surface heating and relatively warm temperatures aloft leading to poor mid-level lapse rates (less than 6 C/km). Cloud cover and light precip ahead of the front could make it difficult for low levels to destabilize with the warm temps aloft and forecast soundings indicate a narrow, skinny cape profile. Modifying a NAM forecast sounding at 18z sounding over GRB for a 81/65 surface parcel indicates cape of about 1300 j/kg. That seems more like a high end scenario if there is good solar insolation. Cape from 500-1000 j/kg seems more realistic, like the SREF indicates. Paired with 30-40 kts of deep layer shear, and can see a low end severe threat developing, which could become more significant if the warm sector ahead of the front is clear. Given the wind fields aloft, seems like strong winds would be a greater threat rather than hail. Eastern WI also appears to have a higher risk than central WI due to later arrival of the front and low precip potential early in the day. Conditions will also be favorable for heavy rainfall on Tuesday and Tuesday night. High freezing levels around 14 kft, precipitable water values 200% of normal, low level winds parallel to the front, and skinny instability profiles support potential for heavy rainfall. Probabilities indicate widespread precip from 0.50" to 1.50" is most likely (25-75 percentiles). Flooding concerns increase if precip amounts could reach above 1.50". For now, this looks like more of an isolated threat given low confidence of training thunderstorms. High Waves and Dangerous Current Potential: South winds will increase on Monday and remain gusty and times on Tuesday until the cold front passes. Gusts from 20-30 kts will be possible on the Bay and Lake, leading to poor boating conditions. A Small Craft Advisory and a Beach Hazard statement has been issued for Lake Michigan as waves reach 5-8 ft. && .AVIATION...for 18Z TAF Issuance Issued at 1205 PM CDT Sun Jun 1 2025 Very few changes were made to the 12z forecast. VFR conditions remain expected through the TAF period. Elevated wildfire smoke will continue to spread across the region through Monday night. Little to no reductions to surface visibility are expected through the taf period. But the HRRR is indicating at least patchy surface smoke will be possible at times on Monday afternoon and evening. Because synoptic winds will be light, a lake breeze will shift the winds to the southeast for a time along the lake/bay shore and the Fox Valley this afternoon through early evening. && .GRB WATCHES/WARNINGS/ADVISORIES... Beach Hazards Statement from Monday afternoon through Tuesday evening for WIZ022-040-050. && DISCUSSION.....MPC/MPC AVIATION.......MPC
Hazardous weather outlook, Jun 1, 2:16 PM CDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 216 PM CDT Sun Jun 1 2025 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-021930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 216 PM CDT Sun Jun 1 2025 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Sunday Elevated fire weather conditions will persist across northern Wisconsin on Monday. Though relative humidity will not be as low as today, temperatures will warm well into the 80s and southwest winds will gust to 25 mph. Building waves will result in dangerous swimming conditions on Lake Michigan beaches from Monday afternoon through Tuesday night. Patchy wildfire smoke may lead to a degradation of air quality at times from Monday afternoon through Tuesday night. There is a chance of thunderstorms and heavy rainfall Tuesday into Tuesday night. A few strong to near severe storms are possible and localized urban flooding could occur. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-021930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 216 PM CDT Sun Jun 1 2025 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Sunday Conditions hazardous to small craft are possible from Monday afternoon through Tuesday night. There is a chance of thunderstorms Tuesday afternoon and Tuesday night. Lightning and heavy rainfall will be the main concerns. MPC
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 2:18 PM CDT | Small Craft Advisory | GRB | 59 hr |
Nearby
Beach Hazards Statements in Wisconsin, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.